Alert archive / California / High Wind Watches in 2014

High Wind Watch 10, NWS San Diego, CA

November 14, 20144 counties in California

NWS San Diego, CA issued this high wind watch at Nov 14, 2014, 1:50 PM PST for 4 counties in California. It took effect at Nov 16, 2014, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 14, 2014, 1:50 PM PST (21:50 UTC)
In effect from
Nov 16, 2014, 4:00 AM PST
Expired
Nov 15, 2014, 1:10 PM PST
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WWUS76 KSGX 142150
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PST FRI NOV 14 2014

...POTENTIALLY STRONG SANTA ANA WINDS TO DEVELOP ON SUNDAY AND
MONDAY...

.HIGH PRESSURE WILL BUILD AND COLD AIR WILL SURGE INTO THE GREAT
BASIN LATE SATURDAY NIGHT AND ON SUNDAY...INCREASING THE OFFSHORE
PRESSURE GRADIENTS ACROSS SOUTHERN CALIFORNIA. THESE POTENTIALLY
STRONG AND GUSTY WINDS WILL INITIALLY BE NORTHERLY LATE SATURDAY
NIGHT AND SUNDAY MORNING...BEFORE TRANSITIONING TO NORTHEASTERLY
LATE IN THE DAY ON SUNDAY. BY SUNDAY EVENING...THESE WINDS WILL
SPREAD INTO SAN DIEGO COUNTY AS WELL.

CAZ042-048-055-057-150600-
/O.NEW.KSGX.HW.A.0010.141116T1200Z-141118T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
150 PM PST FRI NOV 14 2014

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON. 

* WINDS...NORTH TO NORTHEASTERLY WINDS 20 TO 30 MPH...WITH GUSTS
  TO 50 MPH. GUSTS UP TO 65 MPH THROUGH THE FAVORED PASSES AND
  CANYONS.

* TIMING...LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON...WITH
  STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY 
  MORNING.

* LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS
  AND BELOW PASSES AND CANYONS.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND LOCALIZED BLOWING DUST.

* OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ050-056-058-150600-
/O.NEW.KSGX.HW.A.0010.141117T0400Z-141118T0000Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
150 PM PST FRI NOV 14 2014

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON. 

* WINDS...NORTHEAST TO EASTERLY WINDS 20 TO 30 MPH...WITH GUSTS
  TO 50 MPH. GUSTS UP TO 65 MPH THROUGH THE FAVORED PASSES AND
  CANYONS.

* TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON...WITH THE
  STRONGEST WINDS OCCURRING LATE SUNDAY NIGHT AND MONDAY MORNING.

* LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS
  AND BELOW PASSES AND CANYONS.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND LOCALIZED BLOWING DUST.

* OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PALMER
3 follow-up statements
662 
WWUS76 KSGX 150445
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 PM PST FRI NOV 14 2014

...POTENTIALLY STRONG SANTA ANA WINDS TO DEVELOP ON SUNDAY AND
MONDAY...

.STRONG SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN
LATE SATURDAY NIGHT AND SUNDAY AND COMBINE WITH NORTH TO NORTHEAST
FLOW ALOFT TO BRING AREAS OF STRONG GUSTY NORTHEAST WINDS TO
SOUTHERN CALIFORNIA SUNDAY AND MONDAY. THE WINDS WILL DEVELOP FIRST
OVER THE SAN BERNARDINO COUNTY MOUNTAINS...INLAND
EMPIRE...NORTHERN PARTS OF THE COACHELLA VALLEY AND SANTA ANA
MOUNTAINS VERY LATE SATURDAY NIGHT AND SUNDAY MORNING...THEN
GRADUALLY SPREAD SOUTH INTO SAN DIEGO COUNTY BY SUNDAY EVENING.
LOCAL WIND GUSTS COULD EXCEED 65 MPH. WINDS WILL GRADUALLY
DIMINISH MONDAY AFTERNOON AND EVENING.

CAZ061-151400-
/O.EXA.KSGX.HW.A.0010.141116T1200Z-141118T0000Z/
COACHELLA VALLEY-
845 PM PST FRI NOV 14 2014

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON. 

* WINDS...NORTH TO NORTHEASTERLY WINDS 20 TO 30 MPH...WITH GUSTS
  TO 50 MPH. LOCAL GUSTS UP TO 60 MPH NEAR THE FOOTHILLS OF THE
  LITTLE SAN BERNARDINO MOUNTAINS.

* TIMING...LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON...WITH 
  STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY 
  MORNING. 

* LOCATION...THROUGH AND BELOW CANYONS NEAR THE LITTLE SAN
  BERNARDINO MOUNTAINS AND ALONG HIGHWAY 62 AT THE NORTH END OF
  THE COACHELLA VALLEY.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND LOCALIZED BLOWING DUST. 

* OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ042-048-055-057-151400-
/O.CON.KSGX.HW.A.0010.141116T1200Z-141118T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
845 PM PST FRI NOV 14 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WINDS...NORTH TO NORTHEASTERLY WINDS 20 TO 30 MPH...WITH GUSTS 
  TO 50 MPH. GUSTS UP TO 70 MPH THROUGH THE FAVORED PASSES AND 
  CANYONS. 

* TIMING...LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON...WITH 
  STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY 
  MORNING. 

* LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND 
  FOOTHILLS AND BELOW PASSES AND CANYONS. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND LOCALIZED BLOWING DUST. 

* OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ050-056-058-151400-
/O.CON.KSGX.HW.A.0010.141117T0400Z-141118T0000Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
845 PM PST FRI NOV 14 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

* WINDS...NORTHEAST TO EASTERLY WINDS 20 TO 30 MPH...WITH GUSTS TO
  50 MPH. GUSTS UP TO 70 MPH THROUGH THE FAVORED PASSES AND
  CANYONS.

* TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON...WITH THE 
  STRONGEST WINDS OCCURRING LATE SUNDAY NIGHT AND MONDAY 
  MORNING. 

* LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND 
  FOOTHILLS AND BELOW PASSES AND CANYONS. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND LOCALIZED BLOWING DUST. 

* OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MAXWELL
080 
WWUS76 KSGX 151203
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
403 AM PST SAT NOV 15 2014

...PERIODS OF STRONG GUSTY SANTA ANA WINDS FOR SUNDAY INTO
MONDAY...

.STRONG SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN
LATE TONIGHT AND SUNDAY AND COMBINE WITH NORTH TO
NORTHEAST FLOW ALOFT TO BRING AREAS OF STRONG GUSTY NORTHEAST
WINDS TO SOUTHERN CALIFORNIA SUNDAY AND MONDAY. THE WINDS WILL
DEVELOP FIRST OVER THE SAN BERNARDINO COUNTY MOUNTAINS...INLAND
EMPIRE...NORTHERN PARTS OF THE COACHELLA VALLEY...AND THE SANTA
ANA MOUNTAINS VERY LATE TONIGHT AND SUNDAY MORNING...THEN
GRADUALLY SPREAD SOUTHWARD INTO SAN DIEGO COUNTY BY SUNDAY
EVENING. LOCAL WIND GUSTS COULD EXCEED 65 MPH. WINDS WILL WEAKEN
MONDAY AFTERNOON AND EVENING BUT COULD REMAIN NEAR ADVISORY
THRESHOLDS INTO TUESDAY.

CAZ042-048-055-057-061-152230-
/O.UPG.KSGX.HW.A.0010.141116T1200Z-141118T0000Z/
/O.NEW.KSGX.HW.W.0013.141116T1200Z-141117T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
COACHELLA VALLEY-
403 AM PST SAT NOV 15 2014

...HIGH WIND WARNING IN EFFECT FROM 4 AM SUNDAY TO NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO NOON PST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 60 MPH.
  LOCAL GUSTS TO 75 MPH BELOW THE CAJON PASS AND ALONG THE COASTAL
  SLOPES OF THE SANTA ANA MOUNTAINS.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON...WITH 
  STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY 
  MORNING. 

* LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND 
  FOOTHILLS AND BELOW PASSES AND CANYONS.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND LOCALIZED BLOWING DUST.

* OUTLOOK...LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ056-152230-
/O.UPG.KSGX.HW.A.0010.141117T0400Z-141118T0000Z/
/O.NEW.KSGX.HW.W.0013.141116T1200Z-141117T2000Z/
RIVERSIDE COUNTY MOUNTAINS-
403 AM PST SAT NOV 15 2014

...HIGH WIND WARNING IN EFFECT FROM 4 AM SUNDAY TO NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO NOON PST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* TIMING...SUNDAY THROUGH MONDAY AFTERNOON...WITH STRONGEST WINDS
  OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY MORNING.

* LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS
  AND BELOW PASSES AND CANYONS.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

* OUTLOOK...LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ050-058-152230-
/O.EXT.KSGX.HW.A.0010.141117T0400Z-141117T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
403 AM PST SAT NOV 15 2014

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH. GUSTS TO 70
  MPH THROUGH THE FAVORED PASSES AND CANYONS.

* TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON...WITH THE 
  STRONGEST WINDS OCCURRING LATE SUNDAY NIGHT AND MONDAY 
  MORNING. 

* LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND 
  FOOTHILLS AND BELOW PASSES AND CANYONS.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND LOCALIZED BLOWING DUST.

* OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH 
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
591 
WWUS76 KSGX 152110
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PST SAT NOV 15 2014

...PERIODS OF STRONG GUSTY SANTA ANA WINDS FOR SUNDAY INTO
MONDAY...

.A STRONG SURFACE HIGH PRESSURE SYSTEM WILL BUILD INTO THE GREAT
BASIN LATE TONIGHT AND DURING THE DAY ON SUNDAY...COMBINING WITH
NORTH TO NORTHEAST FLOW ALOFT TO BRING AREAS OF STRONG GUSTY
NORTHEAST WINDS TO SOUTHERN CALIFORNIA ON SUNDAY AND MONDAY. THE
WINDS WILL DEVELOP FIRST OVER THE SAN BERNARDINO COUNTY
MOUNTAINS...INLAND EMPIRE...NORTHERN PARTS OF THE COACHELLA
VALLEY...AND THE SANTA ANA MOUNTAINS VERY LATE TONIGHT AND SUNDAY
MORNING...THEN GRADUALLY SPREAD SOUTHWARD INTO SAN DIEGO COUNTY BY
SUNDAY EVENING. LOCAL WIND GUSTS COULD EXCEED 65 MPH. THESE
OFFSHORE WINDS WILL WEAKEN MONDAY AFTERNOON AND EVENING...BUT
COULD REMAIN NEAR ADVISORY THRESHOLDS INTO TUESDAY.

CAZ050-058-160600-
/O.UPG.KSGX.HW.A.0010.141117T0400Z-141117T2000Z/
/O.EXB.KSGX.HW.W.0013.141117T0400Z-141117T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
110 PM PST SAT NOV 15 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM SUNDAY TO NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM SUNDAY TO NOON PST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH. GUSTS TO 
  70 MPH THROUGH THE FAVORED PASSES AND CANYONS. 

* TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON...WITH THE 
  STRONGEST WINDS OCCURRING LATE SUNDAY NIGHT AND MONDAY 
  MORNING. 

* LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND 
  FOOTHILLS AND BELOW PASSES AND CANYONS. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND LOCALIZED BLOWING DUST. 

* OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-048-055>057-061-160600-
/O.CON.KSGX.HW.W.0013.141116T1200Z-141117T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
110 PM PST SAT NOV 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO NOON
PST MONDAY...

* WINDS...NORTH TO NORTHEAST 25 TO 35 MPH...WITH GUSTS TO 60 MPH.
  LOCAL GUSTS TO 75 MPH BELOW THE CAJON PASS AND ALONG THE COASTAL
  SLOPES OF THE SANTA ANA MOUNTAINS.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON...WITH 
  STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY 
  MORNING. 

* LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND 
  FOOTHILLS AND BELOW PASSES AND CANYONS. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND LOCALIZED BLOWING DUST. 

* OUTLOOK...LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

PALMER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 14, 10:00 AM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 14, 10:00 AM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST FRI NOV 14 2014

.SYNOPSIS...
LIGHT SHOWERS TAPERING OFF THIS MORNING...WITH COOL CONDITIONS AND
PARTLY TO MOSTLY CLOUDY SKIES PREVAILING.  ALTHOUGH THIS COOLER
WEATHER WILL CONTINUE THROUGH SATURDAY...DRY AND WARMER CONDITIONS
WILL DEVELOP FOR SUNDAY THROUGH TUESDAY...AS HIGH PRESSURE BUILDS
OVER THE REGION.  OFFSHORE WINDS WILL DEVELOP THESE DAYS AS
WELL...WITH GUSTY NORTHEAST WINDS NEAR THE COASTAL MOUNTAIN SLOPES
AND ADJACENT FOOTHILL AREAS.  A SERIES OF TROUGHS WILL THEN MOVE
INTO THE WEST COAST FOR THE LATTER PART OF THE WORK WEEK...WITH THE
ONSHORE FLOW AND COOLER CONDITIONS PREVAILING AS WELL AS THE NIGHT
AND MORNING COASTAL LOW CLOUDS AND FOG RETURNING.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY SHOWS A TROUGH OF LOW PRESSURE MOVING INLAND
ACROSS SOUTHERN CALIFORNIA THIS MORNING...WITH THE OMEGA BLOCK
PERSISTING TO OUR NORTH.  THIS DISTURBANCE HELPED DEEPEN THE MARINE
LAYER TO WELL OVER 6500 FEET THIS MORNING...AND BROUGHT SOME LIGHT
RAIN SHOWERS ALONG THE WEST OF THE MOUNTAINS.  WHILE MOST LOCATIONS
ONLY SAW A FEW HUNDREDTHS...A FEW LOCATIONS REPORTED TOTALS BETWEEN
0.1 AND 0.15 INCHES IN THE LAST 12 HOURS...INCLUDING CRESTLINE RIDGE
AND LAGUNA BEACH.  ALTHOUGH THIS LIGHT RAINFALL WILL NOT MAKE A DENT
IN OUR DROUGHT...IT WAS NICE TO WAKE UP TO...EVEN IF IT DID MAKE MY
DIRTY CAR WORSE.  NEEDLESS TO SAY...COOLER CONDITIONS WILL CONTINUE
TO PREVAIL ACROSS THE REGION TODAY...WITH PARTLY TO MOSTLY CLOUDY
SKIES PREVAILING...ESPECIALLY WEST OF THE MOUNTAINS.  THESE COOL
CONDITIONS WILL CONTINUE THROUGH SATURDAY THOUGH...WITH TEMPERATURES
REMAINING UP TO 10 DEGREES BELOW NORMAL.

HIGH PRESSURE WILL REBUILD ALONG THE WEST COAST FOR SUNDAY THROUGH
TUESDAY...WITH DRY AND WARMER CONDITIONS DEVELOPING.  NORTHERLY
WINDS WILL ALSO DEVELOP DURING THE DAY ON SUNDAY...TRANSITIONING TO
NORTHEASTERLY AND EASTERLY AS WELL AS SHIFTING SOUTHWARD INTO SAN
DIEGO COUNTY OVERNIGHT AND ON MONDAY.  AT THIS POINT IN TIME...THE
MODELS ARE COMING INTO BETTER AGREEMENT WITH THE TIMING OF THIS WIND
EVENT...INCREASING THE OFFSHORE WINDS ON SUNDAY AND INTO
MONDAY...THEN WEAKENING WINDS FOR TUESDAY.  ALTHOUGH IT WILL MOST
LIKELY BE GRADIENT DRIVEN EVENT...THE 12Z NAM AND 00Z CANSAC WRF ARE
SHOWING SOME DECENT UPPER LEVEL SUPPORT.  THE 12Z CANSAC MM5 IS NOT
AS STRONG THOUGH...AND AWAITING THE REST OF THE 12Z MODELS TO SEE
WHAT THEY SHOW.  AT THIS POINT IN TIME THOUGH...IT APPEARS LIKE A
MODERATE SANTA ANA EVENT WILL BE POSSIBLE...WITH SOME LOCALLY
STRONGER WINDS POSSIBLE THROUGH THE FAVORED AREAS.  THIS EVENT WILL
ALSO BE A RELATIVELY COOL EVENT...WITH DAY TIME TEMPERATURES ONLY IN
THE MID 70S TO AROUND 80.  THAT BEING SAID...TEMPERATURES WEST OF
THE MOUNTAINS WILL BE RUNNING 5 TO 10 DEGREES...WHILE THE MOUNTAIN
AND DESERT AREAS WILL BE NEAR OR BELOW NORMAL.

A SERIES OF STORMS WILL THEN MOVE INLAND ALONG THE WEST COAST FOR
THE LATTER PART OF THE WORK WEEK...WITH ONSHORE FLOW AND COOLER
CONDITIONS DEVELOPING ONCE AGAIN.  CURRENTLY...IT LOOKS LIKE ONE
SYSTEM SOME TIME AROUND WEDNESDAY AND ANOTHER FOR LATE THURSDAY AND
FRIDAY.  THE FIRST OF THESE WILL WEAKEN AS IT MOVES INTO THE WEST
COAST...WITH ANY PRECIPITATION STAYING WELL TO OUR NORTH.  AS FOR
THE THURSDAY NIGHT AND FRIDAY SYSTEM...THE MODELS ARE STILL VARYING
ON THE STRENGTH...WITH THE GEM AND ECMWF TRENDING STRONGER THAN THE
12Z GFS.  FOR NOW...WILL KEEP THE FORECAST DRY...BUT MAY NEED TO
THINK ABOUT ADDING SOME LOW POPS IF THERE IS SOME DECENT RUN TO RUN
CONSISTENCY OF THE 12Z MODELS.  OTHERWISE...JUST EXPECT SOME PERIODS
OF CLOUDS...WITH COASTAL LOW CLOUDS AND FOG POSSIBLE EACH NIGHT.

&&

.AVIATION...
141630Z...COAST/VALLEYS/COASTAL MOUNTAIN SLOPES...MULTIPLE BKN-SCT
CLOUD LAYERS...WITH BASES 1500-3000 FT MSL...TOPS 5500-6500 FT
MSL...LOCAL VIS 3-5 SM...MOUNTAIN OBSCURATION...ISOLATED LIGHT
SHOWERS/DRIZZLE AND BKN-SCT HIGH CLOUDS AOA 20000 FT MSL. THROUGH
15/0000 UTC...LOW CLOUDS BECOMING MAINLY SCT IN COVERAGE WITH
SHOWERS DIMINISHING....MOSTLY UNRESTRICTED VIS PREVAILING AND
DECREASING HIGH CLOUDS. 15/0000-1500 UTC...CLOUDS THICKENING AND
BECOMING BKN-OVC AGAIN...WITH BASES 2000-3000 FT MSL AND TOPS
4000-4500 FT MSL. MOUNTAIN OBSCURATION LIKELY AGAIN.

MOUNTAIN RIDGES AND DESERT SLOPES/DESERTS...SCT-BKN CLOUDS AOA 20000
FT MSL DIMINISHING THROUGH THE DAY WITH UNRESTRICTED VIS CONTINUING
THROUGH SATURDAY MORNING. W WINDS 15-25 KT WITH GUSTS 30-40 KT ALONG
MOUNTAIN RIDGES...THROUGH AND BELOW CANYONS/PASSES...ALONG DESERT
SLOPES AND INTO ADJACENT DESERT AREAS WILL CREATE MOD-STG
UP/DOWNDRAFTS AND LLWS OVER AND E OR NE OF THE MOUNTAINS.

&&

.MARINE...
830 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH TUESDAY.

&&

.BEACHES...
830 AM...BUOYS OVER THE SAN DIEGO COUNTY COASTAL WATERS SHOW A
BUILDING WEST-NORTHWEST SWELL...WITH THE SAN CLEMENTE BASIN BUOY
SHOWING SWELL HEIGHTS/PERIODS UP TO 5 FT/16 SECONDS...AND THE
NEARSHORE CDIP BUOYS OFF OF SOUTHERN SAN DIEGO COUNTY SHOWING SWELL
HEIGHTS/PERIODS OF 3-4 FT/17 SECONDS. THIS SWELL SHOULD CONTINUE TO
BUILD TODAY...PEAKING AT 6-7 FT/14-16 SECONDS THIS AFTERNOON AND
EVENING. THE SWELL WILL GENERATE ELEVATED SURF OF 3 TO 6 FEET AND
STRONG RIP CURRENTS TODAY AND SATURDAY. LOCAL SETS OF 7 FEET ARE
POSSIBLE NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS THIS
AFTERNOON INTO SATURDAY MORNING. SWELL AND SURF WILL SLOWLY LOWER
LATE SATURDAY INTO MONDAY.

&&

.FIRE WEATHER (FROM PREVIOUS DISCUSSION)...
OFFSHORE FLOW WILL DEVELOP SUNDAY AND CONTINUE THROUGH MONDAY. THIS
WILL LIKELY BRING AREAS OF MODERATELY STRONG NORTHEAST WINDS
THROUGH/BELOW PASSES AND CANYONS AND BELOW MOUNTAIN CRESTS. BASED ON
CURRENT PROJECTIONS...STRONGEST WINDS WILL BE SUNDAY NIGHT...AND
LOWEST HUMIDITIES WILL BE MONDAY. IT IS POSSIBLE THAT MINIMUM RH
VALUES WILL BE NEAR OR BELOW 10 PERCENT OVER INLAND AREAS MONDAY AND
COULD CONTINUE TUESDAY THOUGH WITH LESS WIND. THE LIGHT SHOWERS THAT
COULD OCCUR THIS MORNING WILL LIKELY NOT BE WETTING RAIN...SO
CONDITIONS WILL CONTINUE TO BE DRY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...HARRISON
FIRE WEATHER...17

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 2:20 PM PSTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego23 hr

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.